MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event: unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on an unknown date, it was noticed post-operatively by the hospital staff that the tips of the cerclage passer were not completely aligned together.There was no procedure and patient involvement reported.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr: a device history record (dhr) review was conducted: part: 03.221.010; lot: 9895565.Manufacturing site: umkirch.Release to warehouse date: 29.Jun.2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the visual inspection has shown that one of the two arms is bent inward.Therefore, the ends of the arms are not flush anymore.A insertion of a wire is not possible anymore in this condition.At the deformed arm is a clearly visible dent at the round end.There is another clearly visible tool mark about 13 mm above the round end.Dimensional inspection: due to the deformation it is not possible to verify the relevant dimensions of the device.The review of the manufacturing documents has shown that this lot did pass a 100% function test during final inspection, therefore it can be concluded that there was no dimensional issue when the device was released.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused damage at the device, therefore no drawing/specification review is needed.Summary: the complaint is confirmed as one arm is deformed as complained.The visible damages clearly show that the damage was caused post-manufacturing by inappropriate use.Based on the kind of damage it can be assumed that the device was either dropped to the ground or hit by another instrument.No manufacturing related issue could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7903350
Report Number8030965-2018-56592
Device Sequence Number1394549
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number9895565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1